MAUDE Adverse Event Report: CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 22FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 22FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720221
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the patient indicated that the product has a fault, it has a leak.No injuries occurred.Per additional information provided on (b)(6) 2022, the leak was coming from the tubing.The issue was resolved by placing adhesive tape where the hole was while they got another catheter, then it was removed and replaced with a different brand.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no discrepancy was found according to the failure mode reported.The device was manufactured on (b)(6), 2021.One physical sample was received at the manufacturing site for evaluation.This is a component that is supplied by an external supplier.As a result, a complaint notification was sent to the supplier along with the sample to initiate the investigation.Per the supplier, the entire device was reviewed under a microscope and a visual inspection, leak test with air, and leak test with water and blue die were performed.The feeding lumen was pressurized using air and water and there were no leaks observed.Using water with die and attempting to inflate the balloon, no leakage was observed on the entire length of tubing, but the balloon did have a pinhole where the die was observed exiting the location.In review of any other abnormalities such as voids, knicks, manufacturing issues, etc., there were no visual issues that definitively confirm the root cause of the balloon leak.Each unit is tested 100% for a minimum duration per specification in conjunction with a quality control inspection where any product issues will be identified at that time and segregated accordingly.Pinholes, leakage, functional integrity, and product conformity shall pass per the part specifications and all processes are adhered to on 100% basis limiting the release of nonconforming products.These types of issues will be identified during their manufacturing process.Because this device was used in the patient for an unknown amount of time, it is subject to mishandling, manipulation, patient conditions, and/or degradation over time of use.Therefore, the root cause cannot be definitively determined.Additional possibilities that affect balloon life include unique patient factors such as diagnosis, treatment, surgical procedures, as well as medications, nutrition formulas, and gastric ph.Some patients also ingest food orally when the device is still in place which could also impact the balloon performance of the device.Current controls are in place including training and certification on all manufacturing operations and qc inspectors as well as proper training on equipment used in the process.There are defined dimensional, visual, and physical requirements, testing methods and dhr/pics (pictorial instruction) provided at each workstation in the production line.Work instructions provide guidance for material verification, line clearance, and qc inspection sampling are followed.The manufacturing suite is maintained to the highest standards with rules outlining cleanroom operation parameters (i.E., temperature and humidity controls) and cleaning schedules for the cleanroom, lim equipment and milling machines.Additionally, there are procedures outlining general personnel requirements for cleanroom usage.To mitigate the risk of releasing devices with issues, each unit is 100% inflation tested during the process.A corrective action is not applicable at this time.The supplier will continue to monitor any trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
GSTRO FEED TBE W/Y PRT 22FR
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14778594
Report Number9612030-2022-03292
Device Sequence Number5813139
Product Code KNT
UDI-Device Identifier10884521007321
UDI-Public10884521007321
Combination Product (Y/N)N
Initial Reporter CountryPE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720221
Device Catalogue Number8884720221
Device Lot Number2118830764
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown